Reducing Finasteride Side Effects With Aromatase Inhibitor - BaldTruthTalk.com
+ Reply to Thread
Results 1 to 8 of 8
  1. #1
    Senior Member
    Join Date
    Dec 2011
    Posts
    105

    Question Reducing Finasteride Side Effects With Aromatase Inhibitor

    Anyone have any luck with this combination? I have read some about it and from what I can tell prescription aromatase inhibitors such as arimidex seem to help with sexual sides. Zinc supplementation has also been noted to be effective for this problem.

    Apparently, the theory behind this is that with less DHT due to suppression of 5AR, there is more T available to aromatize to estradiol and/or the ratio is simply not suitable for healthy male sexual function. By reducing the aromatase enzyme, E goes down and T goes up a bit more, and sexual side effects abate. I have also read that excess E tricks your brain into thinking you have enough testosterone, and your body may down-regulate testosterone production, or something along those lines.

    Who here has taken this/is currently taking this combination and what have your results been in terms of reducing side effects from finasteride?

  2. #2
    Senior Member
    Join Date
    May 2011
    Posts
    1,046

    Default

    It's what the bodybuilders do. When they take anabolic steroids they often take fin to stop hairloss from the extra DHT that the elevated T levels can cause. Likewise more T can mean higher amounts of estradiol which isn't good.

    As DHT is an antagonist of estradiol, suppressing DHT will tilt the balance towards more estradiol so yeah an aromatase inhibitor can work. Arimidex is the one but not sure how much is suitable.

  3. #3
    Senior Member
    Join Date
    Feb 2012
    Location
    Newcastle upon Tyne, UK
    Posts
    1,257

    Default

    Haven't tried but would be interested. Would a doctor prescribe the medication for this reason though?

    I can get zinc easily so might try that, but what dose and type? Chelated?

    Currently I'm on day 9 of a "no fap" (i.e. no masturbation) strategy to try to reset my system. I'm not sure if it'll work but worth a try.

  4. #4
    Senior Member JJacobs152's Avatar
    Join Date
    May 2011
    Location
    Shedsville, USA
    Posts
    293

    Default

    Chrisis, how's everything going at your end? Last we spoke, you were battling the side effects. I stopped taking my generic fin (finpecia) because I hated wasting time to cut the 1mg pill into quarters. Going to try to get actual finasteride that's easy to cut into sizable portions.

  5. #5
    Senior Member
    Join Date
    Feb 2012
    Location
    Newcastle upon Tyne, UK
    Posts
    1,257

    Default

    Quote Originally Posted by JJacobs152 View Post
    Chrisis, how's everything going at your end? Last we spoke, you were battling the side effects. I stopped taking my generic fin (finpecia) because I hated wasting time to cut the 1mg pill into quarters. Going to try to get actual finasteride that's easy to cut into sizable portions.
    I still have side effects after 5 months of quitting

    The nofap thing is my latest attempt to get back to normal. I'm just tired of the general numbness I feel. I'm open to other suggestions so keep my eyes open for threads like this. I will go to a doctor if nofap fails to resolve it, but I'm skeptical about whether they can help. Thanks for asking.

  6. #6
    Senior Member JJacobs152's Avatar
    Join Date
    May 2011
    Location
    Shedsville, USA
    Posts
    293

    Default

    Quote Originally Posted by chrisis View Post
    I still have side effects after 5 months of quitting

    The nofap thing is my latest attempt to get back to normal. I'm just tired of the general numbness I feel. I'm open to other suggestions so keep my eyes open for threads like this. I will go to a doctor if nofap fails to resolve it, but I'm skeptical about whether they can help. Thanks for asking.
    I think the nofap should help. Hopefully that'll reset the system. Made a bet with my friends for 40 days no fap. By the 7th day, I could probably break a diamond rock.

    What're your thoughts on the RU compound?

  7. #7
    Senior Member
    Join Date
    Feb 2012
    Location
    Newcastle upon Tyne, UK
    Posts
    1,257

    Default

    Haha did you last 40 days? Did it help? Seventh day was the toughest for me as well. Had an "emission", dunno if that means I failed... I dunno much about the RU thing to be honest. Just that it's hard to get hold of.

  8. #8
    Senior Member
    Join Date
    Dec 2011
    Posts
    105

    Default

    Quote Originally Posted by chrisis View Post
    Haven't tried but would be interested. Would a doctor prescribe the medication for this reason though?

    I can get zinc easily so might try that, but what dose and type? Chelated?

    Currently I'm on day 9 of a "no fap" (i.e. no masturbation) strategy to try to reset my system. I'm not sure if it'll work but worth a try.
    Zinc Orotate is supposed to be most readily absorbed. Just remember only a certain fraction of the substance's weight is actual zinc, so calculate accordingly. I'm not sure what quantity of elemental zinc is necessary to achieve these effects, and have also read that more zinc depletes copper so it is good to take a copper supplement with zinc.

    Also, I am not currently taking this combo, just interested in trying in order to be able to take finasteride successfully. But I have read several accounts of both zinc and arimidex helping with sexual sides, so maybe there is something to this theory.

    In any case, anyone out there currently doing this?

Similar Threads

  1. Replies: 14
    Last Post: 02-09-2013, 12:48 AM
  2. Finasteride Side effects and Viagra
    By goldbondmafia in forum Hair Loss Treatments
    Replies: 3
    Last Post: 04-27-2012, 08:00 AM
  3. Replies: 9
    Last Post: 03-17-2011, 02:52 PM
  4. Finasteride Side Effects?
    By Locke in forum Men's Hair Loss: Start Your Own Topic
    Replies: 3
    Last Post: 05-17-2010, 01:27 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

Sun Exposure after Hair Transplant
02-26-2009 03:36 PM
Last Post By uniacc
Today 03:33 AM
Adventure Games
Yesterday 11:32 PM
by vobejoh
Last Post By vobejoh
Yesterday 11:32 PM
Octordle game - it will surprise you
08-04-2022 12:43 AM
by Silajay
Last Post By Filip Brains
Yesterday 10:00 AM
Dr. Bhatti |IAHRS member | Patient Result | 2231 FUE |12 moths post op
10-10-2019 01:13 AM
by Spex
Last Post By Rodneyy
Yesterday 05:18 AM
There's an app for that...
07-11-2014 10:31 AM
Last Post By andersenin
Yesterday 05:15 AM